Epilepsy Home > Klonopin Weight Change
Klonopin® (clonazepam) is a prescription drug licensed to treat panic disorder and epileptic seizures. As with any drug, side effects are possible with this medication. In clinical trials with this medicine, weight change (both weight gain and weight loss) was reported as a potential side effect.
However, less than 1 percent of people reported weight change with Klonopin. Therefore, it is considered to be a rare but possible side effect. If you are noticing any unexplained weight gain while using Klonopin, you can try limiting your alcohol intake, eating a heart-healthy diet, and getting regular physical activity. If weight problems continue, talk to your healthcare provider so he or she can offer other suggestions or prescribe a different medication for your seizures or panic disorder.
(Click Klonopin and Weight Gain for more information on how frequently weight issues were reported with this medication and for more detailed weight loss tips.)